helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
DaveN

Can Mirapex cause a rash?

6 posts in this topic

I've been taking Mirapex for approximetely 6 weeks now. I titrated up to .50mg every 8 hours with the exception of the 7:00 am dose when I only take .25mg when I'm working. Mirapex makes me to sleepy and enhances my fatigue at work. Over the last month, I've developed a rash around my ankles and on the tops of my feet. For the most part it doesn't bother me but it can be a little itchy sometimes. Could this be caused by Mirapex or should I be searching for some other cause? The only change is starting Mirapex. The rash seems to coincide with when I titrated to .50mg, but I'm not 100% certain as its not real bad and I really don't know exactly when it appeared.

 

Thanks for the help.

 

Dave

Share this post


Link to post
Share on other sites

Dave,

 

Yes, I have seen mirapex and all agonists cause rashes and swelling in the feet and legs (and also amatadine). We usually wean it off slowly as it could take 4-6 weeks to resolve (if related) and we replace with levodopa or madopar.

Share this post


Link to post
Share on other sites

Thanks for the reply. I will bring this up with my Doctor Wednesday afternoon.

Share this post


Link to post
Share on other sites

I saw my MDS this afternoon. He's unsure if the rash is caused by the Mirapex. He said it looked more like a contact rash but I'm unsure of what new thing I may have come in contact with that would cause it. Because my peripheral neuropathy is so bad in my feet, the only time I wear shoes is to go outside. I sit at my desk at work barefoot all day and I wear slippers when I get up to leave my office. He had me scale back the Mirapex to be safe and he scheduled me an appointment with a Dermatologist in his building for Friday afternoon. I'm to report back to him right after my appointment with the Dermatologist on his findings.

 

On a separate subject, He's still not 100% certain that I have Parkinson's because I lack certain symptoms such as rigidity, slow movement, speech changes, writing changes, facial masking to name a few. I do however have a little stiffness which could easily be explained away to other causes being I have serious spine issues, no right arm swing, minor tremor in my right hand, a minor+ tremor in my right foot, and bouts of fatigue throughout the day. I asked him if it wasn't PD, what else could it be? He said it could be psychological, but he agreed with me that that was probably not the case. My question for you would be, at what point would we start looking at other causes if my symptoms don't seem to be getting worse? In other words, what is the average progression rate of Parkinson's? What can I expect the next month, 6 months, or year?

 

Thanks for your assistance.

 

Dave

Share this post


Link to post
Share on other sites

It is hard to know as PD progresses slowly. If you are at all unsure get another expert opinion and also ask your doc if a DAT scan may be helpful.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0